Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Phoenix, AZ

April 24, 2014Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona

NWS Phoenix, AZ issued this red flag warning at Apr 24, 2014, 1:55 PM PDT for Imperial County, Riverside County, California; La Paz County, Yuma County, Arizona. It took effect at Apr 25, 2014, 12:00 PM PDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2014, 1:55 PM PDT (20:55 UTC)
In effect from
Apr 25, 2014, 12:00 PM PDT
Expired
Apr 25, 2014, 8:00 PM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 93 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:00 PM PDTNON-TSTM WND GST 765 Nne Thousand Palms, CAMESONET STATION SKY VALLEY /EW3081/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS85 KPSR 242055
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
155 PM MST THU APR 24 2014

AZZ131-CAZ231-251400-
/O.UPG.KPSR.FW.A.0003.140425T1900Z-140426T0300Z/
/O.NEW.KPSR.FW.W.0004.140425T1900Z-140426T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
155 PM MST THU APR 24 2014 /155 PM PDT THU APR 24 2014/

...RED FLAG WARNING IN EFFECT FROM NOON MST /NOON PDT/ TO 8 PM
MST /8 PM PDT/ FRIDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY OF
EXTREME SOUTHEAST CALIFORNIA AND EXTREME SOUTHWEST ARIZONA...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...WHICH
IS IN EFFECT FROM NOON MST /NOON PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS
  WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
3 follow-up statements
748 
WWUS85 KPSR 250826
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
126 AM MST FRI APR 25 2014

AZZ131-CAZ231-252300-
/O.CON.KPSR.FW.W.0004.140425T1900Z-140426T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
126 AM MST FRI APR 25 2014 /126 AM PDT FRI APR 25 2014/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MST /NOON PDT/
TODAY TO 8 PM MST /8 PM PDT/ THIS EVENING FOR STRONG WINDS...LOW
RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR THE LOWER COLORADO
RIVER VALLEY OF EXTREME SOUTHEAST CALIFORNIA AND EXTREME
SOUTHWEST ARIZONA...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...FRIDAY AFTERNOON INTO FRIDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
907 
WWUS85 KPSR 252114
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
214 PM MST FRI APR 25 2014

AZZ131-CAZ231-260300-
/O.CON.KPSR.FW.W.0004.000000T0000Z-140426T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
214 PM MST FRI APR 25 2014 /214 PM PDT FRI APR 25 2014/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/
THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR
THE LOWER COLORADO RIVER VALLEY OF EXTREME SOUTHEAST CALIFORNIA AND
EXTREME SOUTHWEST ARIZONA...

* AFFECTED AREA...IN ARIZONA...YUMA/MARTINEZ LAKE AND 
  VICINITY/LOWER COLORADO RIVER VALLEY AZ. IN CALIFORNIA...LOWER 
  COLORADO RIVER VALLEY CA.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THIS AFTERNOON INTO THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE 
  CONDITIONS...COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG 
  WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
064 
WWUS85 KPSR 260318
RFWPSR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
818 PM MST FRI APR 25 2014

AZZ131-CAZ231-260430-
/O.EXP.KPSR.FW.W.0004.000000T0000Z-140426T0300Z/
ARIZONA FIRE WEATHER ZONE 131                                    
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
CALIFORNIA FIRE WEATHER ZONE 231                                 
LOWER COLORADO RIVER VALLEY CA-
818 PM MST FRI APR 25 2014 /818 PM PDT FRI APR 25 2014/

...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS...LOW RELATIVE
HUMIDITY AND HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY OF
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...

AT 8 PM...GUSTY SOUTHWEST WINDS IN EXCESS OF 25 MPH CONTINUED ALONG
THE LOWER COLORADO RIVER VALLEY. HOWEVER...RELATIVE HUMIDITY VALUES
HAD CLIMBED ABOVE 15 PERCENT...AND WERE MOSTLY ABOVE 20 PERCENT...AS
DEWPOINTS CLIMBED AND TEMPERATURES STARTED TO COOL OFF. AS A RESULT
THE RED FLAG WARNING WAS ALLOWED TO EXPIRE.

GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO CONTINUED FOR THE REST
OF THE NIGHT...WITH PEAK GUSTS IN EXCESS OF 25 MPH AT TIMES...ALONG
THE LOWER COLORADO RIVER VALLEY AS WELL AS PORTIONS OF SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA. HUMIDITY VALUES WILL CONTINUE TO
CLIMB AS TEMPERATURES GRADUALLY FALL OFF.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 24, 1:18 PM PDT, 37 minutes earlier.

Area forecast discussion, Apr 24, 1:18 PM PDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
118 PM MST THU APR 24 2014

.UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS...

&&

.SYNOPSIS...
WARMER TEMPERATURES ARE EXPECTED TODAY AND FRIDAY. HOWEVER
CONSIDERABLE HIGH CLOUDS AND BREEZY CONDITIONS FRIDAY...WILL SIGNAL
THE APPROACH OF A STRONG COLD FRONT FOR SATURDAY MORNING. THE COLD
FRONT SATURDAY WILL PRODUCE VERY WINDY CONDITIONS ACROSS THE
REGION...ALONG WITH AREAS OF BLOWING DUST AND SAND. A CHANCE OF
SHOWERS AND POSSIBLY A THUNDERSTORM WILL DEVELOP MAINLY OVER
PORTIONS OF SOUTH CENTRAL ARIZONA NEAR PHOENIX. MUCH COOLER
TEMPERATURES ARE ALSO EXPECTED SATURDAY. DRY WEATHER...WITH A SLOW
WARMING TREND WILL DEVELOP SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
WATER VAPOR IMAGERY SHOWS SHORT WAVE RIDGE PASSING OVER OUR FORECAST
AREA TODAY FOR LIGHTER WINDS AND WARMER TEMPERATURES TODAY.
UPSTREAM...A PACIFIC SYSTEM HAS ALREADY BEGUN PUSHING INTO THE
PACIFIC NORTHWEST. AS THE SYSTEM GETS CLOSER TO OUR AREA...BREEZY TO
WINDY CONDITIONS WILL DEVELOP FRIDAY AFTERNOON. STRONGEST WINDS WILL
BE IN OUR WESTERN AREAS. THUS THE FIRE WEATHER WATCH. THE COLD FRONT
WILL PUSH THROUGH SOUTHEAST CALIFORNIA AND ARIZONA FRIDAY NIGHT AND
SATURDAY MAINTAINING BREEZY/WINDY CONDITIONS. CURRENT POPS COVER THE
WINDOW OF OPPORTUNITY FAIRLY WELL BUT SOME FURTHER ADJUSTMENTS MAY
NEED TO BE MADE AS THE LATEST GFS IS STRONGER WITH THE QG FORCING.
MUCH COLDER TEMPS SATURDAY STILL LOOKS GOOD. MORE LATER.

&&

.PREVIOUS DISCUSSION ISSUED 300 AM...
NOTE: A STRONG COLD FRONT WILL PRODUCE HIGH WINDS IN SOUTHEAST CA
LATE FRIDAY NIGHT/SATURDAY MORNING...AND VERY WINDY CONDITIONS
ELSEWHERE IN SOUTHWEST AND SOUTH CENTRAL AZ SATURDAY MORNING.

TODAY AND FRIDAY...
A SHORTWAVE RIDGE TODAY WILL PRODUCE NEARLY CLOUDLESS SKIES AND
SLIGHTLY ABOVE NORMAL AFTERNOON TEMPERATURES...I.E. LOWER 90S ON THE
DESERTS.  ON FRIDAY...CONSIDERABLE HIGH CLOUDS...SLIGHTLY WARMER
TEMPERATURES...AND AFTERNOON BREEZES WILL DEVELOP. HIGH CLOUDS AND
BREEZES WILL SIGNAL THE APPROACH OF A STRONG PACIFIC TROF/COLD FRONT
FOR SATURDAY.

SATURDAY...
MODELS CONTINUE TO MOVE A POTENT SPRING STORM INTO ARIZONA SATURDAY.
WE PREFER THE GFS SOLUTION FOR SEVERAL REASONS. ONE...THE WAVE
PATTERN OVER THE PACIFIC IS PROGRESSIVE. TWO...A STRONG SPLIT FLOW
ALOFT DEVELOPS JUST OFF THE WEST COAST LIMITING AN OVERLY DEEP
DIGGING TROF. THREE...THE CENTRAL AND EASTERN U.S. IS FREE FROM ANY
BLOCKING SYSTEMS DOWNSTREAM.

THE MAGNITUDE OF THE GFS 12 HR 500 MB HEIGHT FALLS...NEARLY 200
METERS OVER JOSHUA TREE N.P. ZONE 30 AT 12Z SAT...AND ANOTHER 160
METERS NEAR PRESCOTT JUST BEFORE 18Z INDICATE SIGNIFICANT MASS FIELD
CHANGES.THEREFORE...THE GREATEST IMPACT OVER OUR FORECAST AREA WILL
BE WIND. GUSTS BETWEEN 35 AND 50 MPH ARE LIKELY IN SOUTHEAST CA LATE
FRIDAY NIGHT/EARLY SATURDAY MORNING WITH THE COLD FRONT. GUSTY WINDS
IN THE 30 TO 45 MPH RANGE WILL SPREAD TOWARD PHOENIX BY LATE
SATURDAY MORNING/EARLY AFTERNOON. AREAS OF BLOWING DUST AND SAND ARE
EXPECTED.

STRONG VERTICAL MOTION/UPPER LEVEL STORM DYNAMICS WILL MOSTLY BE
CONFINED TO AREAS SKIRTING THE FAR NORTHERN PORTIONS OF OUR
FORECAST AREA...I.E. THE NORTHERN PORTIONS OF LA PAZ...NORTHERN
MARICOPA...AND NORTHERN GILA COUNTIES. THESE AREAS COULD SEE A
THREAT OF SHOWERS AND POSSIBLE THUNDERSTORM. THE BEST CHANCE OF
SHOWERS HOWEVER WILL DEVELOP OVER SOUTHERN GILA COUNTY.

THIS IS A FAST MOVING TROF STORM MOST STORM SUPPORT FORECAST TO MOVE
INTO NORTHWEST NEW MEXICO BY EARLY SATURDAY EVENING.

SUNDAY AND MONDAY...
DRY NORTHWEST FLOW ALOFT WITH NEARLY CLOUDLESS SKIES...LIGHTER
WIND...AND SLOWLY WARMING AFTERNOON TEMPERATURES ARE EXPECTED THIS
PERIOD.

TUESDAY THROUGH FRIDAY...
DRY WEATHER WITH ABOVE NORMAL TEMPERATURES ARE FORECAST. THE ONLY
CAVEAT WILL BE GUSTY NORTH WINDS OVER THE FORECAST AREA...ESPECIALLY
DOWN THE COLORADO RIVER VALLEY TUESDAY AND WEDNESDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
NO WEATHER RELATED AVIATION CONCERNS THROUGH LATE FRIDAY MORNING AS
LIGHT DIURNALLY DRIVEN WINDS ARE EXPECTED AT ALL SITES. ASIDE FROM A
FEW HIGH CLOUDS...SKIES WILL BE MOSTLY CLEAR THROUGH 18Z FRIDAY.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
NO AVIATION CONCERNS FOR THE MAJORITY OF THE TAF PERIOD...BUT WINDS
WILL BEGIN TO INCREASE OUT OF THE SSW ON FRIDAY IN ADVANCE OF AN
APPROACHING LOW. EXPECT SPEEDS IN THE 15G25KT RANGE JUST AFTER THE
END OF THE TAF PERIOD WITH EVEN STRONGER VALUES TOWARD 00Z SATURDAY.
CLOUDS WILL ALSO BE ON THE INCREASE BUT SHOULD REMAIN AOA 25KFT
THROUGH FRIDAY AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SUNDAY THROUGH THURSDAY...
CONDITIONS WILL QUIET DOWN ON SUNDAY ALTHOUGH THERE COULD STILL BE
SOME BREEZINESS EAST OF PHOENIX SUNDAY AFTERNOON. LIGHT WINDS ARE
THEN EXPECTED THROUGH THE MIDDLE OF NEXT WEEK ALONG WITH INCREASING
TEMPERATURES AND DECREASING HUMIDITIES. OVERNIGHT RECOVERIES WILL BE
FAIR. GIVEN THE LIGHT WINDS...CRITICAL THRESHOLDS SHOULD NOT BE
REALIZED NEXT WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING FROM NOON TO 8 PM MST FRIDAY AZZ020-025.

CA...RED FLAG WARNING FROM NOON TO 8 PM PDT FRIDAY CAZ031.

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...AJ
PREVIOUS DISCUSSION...VASQUEZ
AVIATION...LEINS
FIRE WEATHER...LEINS
Hazardous weather outlook, Apr 24, 6:07 AM PDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
607 AM MST THU APR 24 2014

AZZ020-025-CAZ031-251315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-
607 AM MST THU APR 24 2014 /607 AM PDT THU APR 24 2014/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA. THE
COMBINATION OF GUSTY AFTERNOON WINDS AND LOW HUMIDITY WILL RESULT IN
HIGH FIRE DANGER.

SATURDAY...A POWERFUL BUT MOSTLY DRY COLD FRONT WILL MOVE THROUGH THE
AREA EARLY SATURDAY MORNING RESULTING IN STRONG WIND GUSTS. WEST TO
SOUTHWEST WINDS BETWEEN 30 MPH AND POSSIBLY 50 MPH ARE LIKELY.
BLOWING DUST AND SAND WILL ALSO RESTRICT VISIBILITIES AT TIMES.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ030-032-033-251315-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
607 AM PDT THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SATURDAY...A POWERFUL COLD FRONT WILL MOVE THROUGH THE AREA LATE
FRIDAY NIGHT AND EARLY SATURDAY MORNING RESULTING IN STRONG WIND
GUSTS. WEST WINDS BETWEEN 30 MPH AND POSSIBLY 50 MPH ARE LIKELY. A
SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO ACCOMPANY THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ021>024-026>028-251315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
607 AM MST THU APR 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH-
CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SATURDAY...A POWERFUL COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY
MORNING RESULTING IN STRONG WIND GUSTS. WEST TO SOUTHWEST WINDS
BETWEEN 30 MPH AND POSSIBLY 45 MPH ARE LIKELY. BLOWING DUST AND SAND
WILL ALSO RESTRICT VISIBILITIES AT TIMES. A SLIGHT CHANCE OF
THUNDERSTORMS WILL ALSO ACCOMPANY THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Red Flag Warnings in California, 2014Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.